Alert archive / California / Small Craft Advisories in 2014

Small Craft Advisory 109, NWS Eureka, CA

December 29, 2014

NWS Eureka, CA issued this small craft advisory at Dec 29, 2014, 2:47 AM PST. It took effect at Dec 29, 2014, 3:00 PM PST. It was in force for 66 hr.

The area

The counties it named.

The facts

Issued
Dec 29, 2014, 2:47 AM PST (10:47 UTC)
In effect from
Dec 29, 2014, 3:00 PM PST
Expired
Jan 1, 2015, 9:00 AM PST
In force
66 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

032 
WHUS76 KEKA 291047
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
247 AM PST MON DEC 29 2014


PZZ470-475-291900-
/O.NEW.KEKA.SC.Y.0109.141229T2300Z-141231T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
247 AM PST MON DEC 29 2014

...SMALL CRAFT ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO
9 AM PST WEDNESDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT FROM 3 PM THIS AFTERNOON TO 9 AM
PST WEDNESDAY. 

* WINDS...N 15 TO 20 KT TODAY. WINDS WILL BE HIGHER SOUTH OF CAPE
  MENDOCINO. WINDS WILL INCREASE TO 15 TO 25 KT TONIGHT AND
  PERSIST THROUGH TUESDAY. 

* WAVES/SEAS...N 8 FT AROUND 12 SECONDS TODAY. SEAS WILL INCREASE
  TONIGHT TO 9 TO 10 FT AROUND 9 SECONDS. SEAS WILL SLOWLY SUBSIDE
  TUESDAY NIGHT...AND BUILD AGAIN WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
11 follow-up statements
630 
WHUS76 KEKA 291642
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
842 AM PST MON DEC 29 2014

PZZ470-475-300045-
/O.CON.KEKA.SC.Y.0109.141229T2300Z-141231T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
842 AM PST MON DEC 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 3 PM THIS
AFTERNOON TO 9 AM PST WEDNESDAY...

* WINDS...N 15 TO 20 KT TODAY. WINDS WILL BE HIGHER SOUTH OF CAPE
  MENDOCINO. WINDS WILL INCREASE TO 15 TO 25 KT TONIGHT AND
  PERSIST INTO WEDNESDAY.

* WAVES/SEAS...N 8 FT AROUND 12 SECONDS TODAY. SEAS WILL 
  INCREASE TONIGHT TO 9 TO 10 FT AROUND 9 SECONDS. SEAS WILL 
  SLOWLY SUBSIDE TUESDAY NIGHT...AND BUILD AGAIN WEDNESDAY. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
924 
WHUS76 KEKA 292233
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
233 PM PST MON DEC 29 2014

PZZ470-475-300645-
/O.EXT.KEKA.SC.Y.0109.141229T2300Z-150101T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
233 PM PST MON DEC 29 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 3 AM PST THURSDAY...

* WINDS...N 15 TO 25 KT TONIGHT AND TUESDAY MORNING. THE WINDS
  WILL BRIEFLY SUBSIDE TO 15 TO 20 KT TUESDAY NIGHT INTO
  WEDNESDAY. THE WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT TO 15
  TO 30 KT WITH THE STRONGEST WINDS IN THE NORTHWEST CORNER.

* WAVES/SEAS...SEAS WILL INCREASE TONIGHT TO 9 TO 10 FT AROUND 9
  SECONDS. SEAS WILL SLOWLY SUBSIDE TUESDAY NIGHT TO 7 TO 9
  FT...AND BUILD AGAIN WEDNESDAY NIGHT TO 9 TO 11 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
659 
WHUS76 KEKA 300500
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
900 PM PST MON DEC 29 2014

PZZ470-475-301300-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-150101T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
900 PM PST MON DEC 29 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WINDS...N 15 TO 25 KT TONIGHT AND TUESDAY MORNING. THE WINDS 
  WILL BRIEFLY SUBSIDE TO 15 TO 20 KT TUESDAY NIGHT INTO 
  WEDNESDAY. THE WINDS WILL INCREASE AGAIN WEDNESDAY NIGHT TO 15 
  TO 30 KT WITH THE STRONGEST WINDS IN THE NORTHWEST CORNER. 

* WAVES/SEAS...WILL REMAIN FAIRLY STEADY AROUND 9 TO 10 FT AT 9
  SECONDS TONIGHT AND TUESDAY. SEAS WILL SLOWLY SUBSIDE TUESDAY
  NIGHT TO 7 TO 9 FT... AND BUILD AGAIN WEDNESDAY NIGHT TO 9 TO 11
  FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
718 
WHUS76 KEKA 301119
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
319 AM PST TUE DEC 30 2014

PZZ470-475-301930-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-150101T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
319 AM PST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM THURSDAY...

* WINDS...N TO NE 15 TO 25 KT TODAY WITH OCCASIONAL GUSTS TO 35 KT
  WELL OFFSHORE. WINDS WILL BRIEFLY SUBSIDE TO 15 TO 20 KT
  TONIGHT...THEN INCREASE AGAIN WEDNESDAY TO N 15 TO 25 KT WITH
  OCCASIONAL GUSTS TO 35 KT WELL OFFSHORE.

* WAVES...N 10 FT AT 9 SECONDS TODAY. SEAS WILL SLOWLY SUBSIDE
  TONIGHT TO 8 FT...THEN BUILD AGAIN WEDNESDAY TO 8 TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
293 
WHUS76 KEKA 301644
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
844 AM PST TUE DEC 30 2014


PZZ470-475-310045-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-150101T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
844 AM PST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WINDS...N TO NE 15 TO 25 KT TODAY WITH OCCASIONAL GUSTS TO 35 
  KT WELL OFFSHORE. WINDS WILL BRIEFLY SUBSIDE TO 15 TO 20 KT 
  TONIGHT...THEN INCREASE AGAIN WEDNESDAY TO N 15 TO 25 KT WITH 
  OCCASIONAL GUSTS TO 35 KT WELL OFFSHORE. 

* WAVES...N 10 FT AT 9 SECONDS TODAY. SEAS WILL SLOWLY SUBSIDE 
  TONIGHT TO 8 FT...THEN BUILD AGAIN WEDNESDAY TO 8 TO 10 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
553 
WHUS76 KEKA 302310
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
310 PM PST TUE DEC 30 2014

PZZ470-475-310715-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-150101T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
310 PM PST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WINDS...N TO NE 15 TO 25 KT BRIEFLY SUBSIDING TO 15 TO 20 KT
  TONIGHT...THEN INCREASING AGAIN WEDNESDAY TO N 15 TO 25 KT WITH
  OCCASIONAL GUSTS TO 35 KT WELL OFFSHORE.

* WAVES...N SLOWLY SUBSIDING TONIGHT TO 8 FT...THEN BUILDING AGAIN
  WEDNESDAY TO 8 TO 10 FT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
737 
WHUS76 KEKA 310434
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
834 PM PST TUE DEC 30 2014

PZZ470-475-311245-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-150101T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
834 PM PST TUE DEC 30 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WINDS...N TO NE 15 TO 20 KT TONIGHT...INCREASING WEDNESDAY TO N
  15 TO 25 KT WITH OCCASIONAL GUSTS TO 35 KT WELL OFFSHORE.

* WAVES...N 7 TO 8 FT AT 8 SECONDS...BUILDING WEDNESDAY TO 8 TO
  10 FT AT 8 TO 9 SECONDS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
730 
WHUS76 KEKA 311120
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
320 AM PST WED DEC 31 2014

PZZ470-475-311930-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-150101T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
320 AM PST WED DEC 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WINDS...N TO NE 15 TO 25 KT THIS AFTERNOON THROUGH EVENING.

* WAVES...N 5 TO 7 FT AT 8 SECONDS...BUILDING TO 8 TO 10 FT AT 8
  SECONDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
948 
WHUS76 KEKA 311316
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
516 AM PST WED DEC 31 2014

PZZ470-475-312130-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-150101T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
516 AM PST WED DEC 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WINDS...N TO NE 15 TO 25 KT THROUGH THE EVENING.

* WAVES...N 6 TO 8 FT AT 7 SECONDS...BUILDING TO 8 TO 10 FT AT 7
  SECONDS THIS AFTERNOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
314 
WHUS76 KEKA 311640
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
840 AM PST WED DEC 31 2014


PZZ470-475-010045-
/O.CON.KEKA.SC.Y.0109.000000T0000Z-150101T1100Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
840 AM PST WED DEC 31 2014

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 3 AM PST
THURSDAY...

* WINDS...N TO NE 15 TO 25 KT THROUGH THE EVENING.

* WAVES...N 6 TO 8 FT AT 7 SECONDS...BUILDING TO 8 TO 10 FT AT 7 
  SECONDS THIS AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$
623 
WHUS76 KEKA 312212
MWWEKA

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
212 PM PST WED DEC 31 2014

PZZ470-475-010615-
/O.EXT.KEKA.SC.Y.0109.000000T0000Z-150101T1700Z/
PT ST GEORGE TO CAPE MENDOCINO 10 TO 60 NM-
CAPE MENDOCINO TO PT ARENA 10 TO 60 NM-
212 PM PST WED DEC 31 2014

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 9 AM PST THURSDAY...

* WINDS...N TO NE 15 TO 25 KT THROUGH MID MORNING ON THURSDAY. 

* WAVES...N 8 TO 10 FT AT 7 SECONDS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 21 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this small craft advisory went out at Dec 28, 3:31 PM PST, 11 hours 16 minutes earlier.

Area forecast discussion, Dec 28, 3:31 PM PST, 11 hours 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
331 PM PST SUN DEC 28 2014

.SYNOPSIS...A REINFORCING COLD FRONT WILL BRING ANOTHER CHANCE
OF LIGHT SHOWERS NORTH OF THE CAPE ON MONDAY...FOLLOWED BY MOSTLY
DRY AND COLD CONDITIONS FOR MUCH OF THE COMING WEEK. EASTERLY
WINDS MAY BE QUITE GUSTY TUESDAY THROUGH WEDNESDAY AS A LOW
PRESSURE SYSTEM DEEPENS OVER CENTRAL CALIFORNIA.

&&

.SHORT TERM...(THROUGH THURSDAY NIGHT) A COLD FRONT HAS MOVED SOUTH
OF NORTHWEST CALIFORNIA LEAVING NORTHERLY FLOW OVER THE REGION AND
CLEARING SKIES. LOW TEMPERATURES TONIGHT WILL BE SEVERAL DEGREES
LOWER THAN LAST NIGHT WITH TEMPERATURES FALLING BACK INTO THE 30S
FOR MOST AREAS AND 20S IN THE INTERIOR.

ANOTHER MUCH STRONGER COLD FRONT WILL DIVE DOWN THE WEST COAST ON
MONDAY AS A DEEP WESTERN US TROUGH DEVELOPS OVER THE INTER-MOUNTAIN
WEST IN RESPONSE TO A BUILDING RIDGE OFF THE WEST COAST. A FEW
SHOWERS WILL BE POSSIBLE IN DEL NORTE AND COASTAL HUMBOLDT WITH AND
JUST BEHIND THE FRONT. SNOW LEVELS WILL RAPIDLY FALL TO NEAR 2000
FEET WHICH COULD ALLOW SOME NEAR COAST RIDGES TO SEE SOME
FLAKES...BUT VERY LITTLE IF ANY ACCUMULATION IS EXPECTED.

THE COLD AIR MASS BEHIND THIS FRONT WILL BE SIGNIFICANTLY COLDER
RESULTING IN LOWS FALLING INTO THE 20S AND TEENS ACROSS THE INTERIOR
AND NEAR OR POSSIBLY BELOW FREEZING AT THE COAST BY WEDNESDAY
MORNING AND THEN AGAIN THURSDAY MORNING. THE PRIMARILY MITIGATING
FACTOR TO COLD TEMPERATURES WILL BE A STRONG OFFSHORE PRESSURE
GRADIENT LATE MONDAY NIGHT THROUGH WEDNESDAY BEHIND THE FRONT AS AN
UPPER LOW ATTEMPTS TO CUT OFF OVER CENTRAL CALIFORNIA. THIS WILL
LIKELY ALLOW MIXING HOLDING TEMPERATURES UP A FEW DEGREES ABOVE
MODEL GUIDANCE...PARTICULARLY TUESDAY MORNING.

THIS STRONG PRESSURE GRADIENT WILL ALSO RESULT IN STRONG EASTERLY
WINDS ACROSS THE REGION. THE ENSEMBLES INDICATE THIS WILL BE A
HIGHLY ANOMALOUS EVENT WITH 700 MB EAST-NORTHEAST WINDS BETWEEN 40
AND 60 KT MOVING OVER THE REGION TUESDAY NIGHT AND EARLY WEDNESDAY.
WITH A VERY COLD AIR MASS IN PLACE AND EXCELLENT MIXING THERE IS
POTENTIAL FOR THESE WINDS TO MIX DOWN TO THE RIDGE TOPS. THUS WINDS
HAVE BEEN RAMPED UP WITH THIS FORECAST IN THE MOUNTAINS ACROSS THE
ENTIRE REGION. THE TIGHTEST PRESSURE GRADIENT WILL LIKELY BE OVER
MENDOCINO COUNTY AND WIND ADVISORY/WATCH PRODUCTS MAY BE REQUIRED
FOR TUESDAY THROUGH WEDNESDAY. WINDS WILL NOT BE AS STRONG ON THE
VALLEY FLOORS BUT SOME GUSTY CONDITIONS ARE EXPECTED. RPA

.LONG TERM...(FRIDAY THROUGH SUNDAY)...MODELS BEGIN TO DIVERGE A
LITTLE LATE IN THE WEEK REGARDING THE EASTWARD MOVEMENT AND
INTENSITY OF THE RIDGE OFF THE WEST COAST AND THE STRENGTH OF AN
UPPER LEVEL TROUGH THAT MOVES INTO THE PACIFIC NORTHWEST. THE GFS
CONTINUES TO INDICATE A WEAK FRONT MAY APPROACH THE NORTHERN
REACHES OF NORTHWEST CALIFORNIA BRINGING A CHANCE FOR RAIN TO DEL
NORTE COUNTY BY LATE IN THE WEEKEND OR EARLY NEXT WEEK WHILE THE
ECMWF HAS DROPPED THIS FEATURE AND NOW INDICATES RIDGING JUST OFF
THE WEST COAST. FOR NOW HAVE CONTINUED A SLIGHT CHANCE OF
PRECIPITATION FOR THE NORTHERN PORTION OF THE AREA WITH VERY LOW
CONFIDENCE IN THE RESULTING WEATHER FOR SUNDAY. TRN/RPA

&&

.AVIATION...AFTERNOON SCT VFR CUMULUS CLOUDS ARE THE ONLY CLOUDS
LEFT FROM A FRONT DISSIPATING OFF OF THE CAPE MENDOCINO COAST.
EXPECT THESE CLOUDS TO DECREASE THROUGH THE NIGHT AND DEVELOPMENT OF
PATCHY VALLEY FOG WILL RESULT IN MVFR TO IFR CONDITIONS ACROSS
INTERIOR VALLEYS AFTER MIDNIGHT. VALLEY FOG WILL DISSIPATE BY NOON.
ANOTHER WEAK FRONT MOVING DOWN FROM OREGON WILL BRING MVFR CIGS AND
LIGHT RAIN MONDAY AFTERNOON NORTH OF CAPE MENDO. DEAN

&&

.MARINE...NORTHERLY WINDS WILL SLOWLY INCREASE THROUGH THURSDAY AS A
THERMAL TROUGH OVER CALIFORNIA AND BUILDING HIGH PRESSURE OFFSHORE
STRENGTHEN THE PRESSURE GRADIENT. FRESH WINDS AND STEEPENING SEAS
WILL BEGIN TO DEVELOP SOUTH OF CAPE MENDOCINO TONIGHT AND SPREAD
NORTHWARD BY MONDAY AFTERNOON. WINDS IN THE OUTER WATERS STAY JUST
BELOW SMALL CRAFT ADVISORY UNTIL MONDAY NIGHT. THE HRRR DID SHOW
GUSTS ABOVE CRITERIA SOONER FOR ZONE 475 BUT IT WAS THE OUTLIER.
WINDS STAY BELOW ADVISORY CRITERIA IN THE INNER WATERS. WINDS AND
SEAS WILL EASE AGAIN LATE IN THE WEEK AS A DEEP, COLD UPPER LEVEL
TROUGH DIVES OVER CALIFORNIA AND HELPS BREAK DOWN THE PRESSURE
GRADIENT BY WEAKENING THE THERMAL TROUGH. KML\TRN

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.
&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA

FOLLOW US ON FACEBOOK AND TWITTER AT:
HTTP://WWW.FACEBOOK.COM/NWSEUREKA
HTTP://WWW.TWITTER.COM/NWSEUREKA
Hazardous weather outlook, Dec 28, 2:26 PM PST, 12 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE EUREKA CA
226 PM PST SUN DEC 28 2014

CAZ001-003-004-291600-
REDWOOD COAST-NORTH COAST INTERIOR-UPPER TRINITY RIVER-
226 PM PST SUN DEC 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE COLDEST AIR OF THE SEASON IS EXPECTED TO IMPACT NORTHWEST
CALIFORNIA MONDAY THROUGH THURSDAY NIGHTS WITH LOWS IN THE TEENS
AND 20S ACROSS THE INTERIOR AND NEAR FREEZING AT THE COAST. THE
COLDEST TEMPERATURES ARE EXPECTED TO BE THURSDAY MORNING.

EASTERLY WINDS WILL BECOME VERY GUSTY IN THE MOUNTAINS TUESDAY
THROUGH WEDNESDAY WITH THE STRONGEST WINDS OCCURRING TUESDAY
NIGHT. WIND GUSTS UP TO 40 MPH WILL BE POSSIBLE WHICH MAY RESULT
IN DOWNED TREES AND POWER OUTAGES WITH WINDS COMING OUT OF A NOT
TYPICAL DIRECTION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ002-076-291600-
MENDOCINO COAST-MENDOCINO INTERIOR-
226 PM PST SUN DEC 28 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED THROUGH TONIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

EASTERLY WINDS WILL BECOME VERY GUSTY IN THE MOUNTAINS TUESDAY
THROUGH WEDNESDAY WITH THE STRONGEST WINDS OCCURRING TUESDAY
NIGHT. WIND GUSTS EXCEEDING 50 MPH MAY BE POSSIBLE WHICH COULD
RESULT IN DOWNED TREES AND POWER OUTAGES WITH WINDS COMING OUT OF
A NOT TYPICAL DIRECTION. WINDS MAY GUST UP TO 35 MPH ON THE
VALLEY FLOORS.

THE COLDEST AIR OF THE SEASON IS EXPECTED TO IMPACT NORTHWEST
CALIFORNIA MONDAY THROUGH THURSDAY NIGHTS WITH LOWS IN THE TEENS
AND 20S ACROSS THE INTERIOR AND NEAR FREEZING AT THE COAST. THE
COLDEST TEMPERATURES ARE EXPECTED TO BE THURSDAY MORNING.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 29, 12:48 PM PSTWind AdvisoryEKA39 hr
Dec 29, 2:52 PM PSTHard Freeze WatchEKA13 hr

Nearby

Small Craft Advisories in California, 2014Every small craft advisory in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.